Patient : In Jsn I was hospitalized for a bowl obstruction and was taken off all my meds. Upon my release from the hosp. I have not gone back on any of my meds and I am feeling much better than I had been prior to my hosp. visit. Short med. history, Nexium for over 10 years, Inderal LA (benign tremor) over 8 years, Metformin for over 5 years, Lipitor for over 10 years. Prior to my Jan visit I had neurophathy in my feet, blood a1 was 61, had autoimmune def sympoms, felt tired and sluggish. Since being off the meds my blood sugar is around 100 in the mornings and 127 after eating, I feel great, not sluggish and the other symptoms are going away,i.e. muscle pains, neurophathy, mental clarity etc. My question is this, could my meds have been causing all these symptoms even the diabetes? Of course I am going to go have a blood test in the next month to get my lipid levels and I am checking my blood sugar levels daily. Should I continue as I am doing or am I being foolish?
I am really happy that you are feeling much better since off medication. However with little amount of information, I would not advocate ditching your medication without first consulting your doctor. It is difficult for me to say whether or not the multiple medications that you were taking could have caused your symptoms to worsen. I would recommend that you continue regularly monitoring your blood sugars and get your lipid levels examined.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.